MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX F16NRE DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT OPTIFLUX F16NRE DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER
Model Number 0500306E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility clinic manager (cm) reported that an internal dialyzer blood leak occurred approximately three minutes into a patient¿s hemodialysis (hd) treatment.The blood leak was visually observed in the dialysate compartment of the dialyzer.The machine, a fresenius 2008t, alarmed appropriately with a blood leak alert.Fresenius bloodlines were used for the treatment.Blood leak test strips were used to test for the presence of blood, and they tested positive.There was no reported damage identified on the dialyzer.After the machine alarmed, treatment was halted and the patient¿s blood was not returned.The patient¿s estimated blood loss (ebl) was approximately 150 ml.It was confirmed there was no patient injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.The patient was able to complete treatment after being set up with new supplies on a different machine.The dialyzer was reportedly available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
H3 plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.Although it was indicated the sample is available, no sample has been provided for evaluation.The third party carrier's website was reviewed, and it was verified that the provided shipping materials were sent to the customer and subsequently received.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.A definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.

Brand Name
OPTIFLUX F16NRE DIALYZER FINISHED ASSY
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
MDR Report Key9554442
Report Number1713747-2020-00007
Device Sequence Number11271661
Product Code FJI
UDI-Device Identifier00840861100071
UDI-Public00840861100071
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K043244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number0500306E
Device Catalogue Number0500306E
Device Lot Number19DU01001
Was Device Available for Evaluation? No
Device Age MO
Initial Date Received by Manufacturer 12/30/2019
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T MACHINE; FRESENIUS BLOODLINES
Patient Age63 YR
Patient Weight127